MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-03-02-L
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results, method, and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a 3/2 amplatzer piccolo occluder was selected for implant in a (b)(6) patient with the following patent ductus arteriosus (pda) dimensions: pda minimal diameter of 2.3 mm, pda length of 10.8 mm and diameter at aortic ampulla of 4.0 mm.During the procedure the device was placed intraductally, but was mis-sized too small.The occluder was found to be protruding into the pulmonary artery (pa).It was thought that the device might sit differently once detached from the delivery cable, so the device was fully detached.This didn't fix the issue so the device was then snared successfully and removed from the patient.A 4/2 amplatzer piccolo occluder was then selected and successfully placed intraductally.The procedure was not extended longer than is clinically significant and the patient remained hemodynamically stable throughout.The patient is stable with no adverse consequences.No additional information was provided.
 
Additional Manufacturer Narrative
An event of missizing of the 3/2mm piccolo device was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.A review of the measurements as reported from the field was performed.Per the sizing table in the instructions for use, arten600059267 revision b , the correct size piccolo occluder for the measurements provided was a 4/2mm, consistent with the successfully implanted device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.

Brand Name
AMPLATZER PICCOLO OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key12436577
Report Number2135147-2021-00351
Device Sequence Number3652117
Product Code MAE
UDI-Device Identifier05415067030979
UDI-Public05415067030979
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number9-PDAP-03-02-L
Device Catalogue Number9-PDAP-03-02-L
Device Lot Number7496602
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 DA
Patient Weight2